Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I put my child back on Risperidone?

Last year my son's PCP put my son on this drug for his Autism. And at first it was always making him sleepy, and have really bad bowel movements. So the doctor lowered the dose but then he started to have outrages nose bleeds to the put where he would get them 3 times a day. So I took him off of it becuz I thought something was going wrong with him. Mind you he was on the medicine for less then 2 months. So I had stopped it and 3 weeks later he was still having nose bleeds and then I noticed something. I noticed that the medicine was working his words was clearer to understand but he wasn't taking the medication for 3 weeks. Now 5 months later his words aren't clear anymore and he has his tantrums again. Was wondering if I should put him back on the same medication he was on that caused him to have bad nose bleeds???

Answer Question
 
mizzsonia

Asked by mizzsonia at 1:09 PM on Oct. 23, 2009 in Health

Level 1 (0 Credits)
Answers (2)
  • My son used to take Risperdone for bipolar disorder. As soon as Invega came out they put him on that because it has less side effects. It is a third generation drug. You could ask the doctor about Invega. It's expensive.
    Gailll

    Answer by Gailll at 1:14 PM on Oct. 23, 2009

  • Oh I never heard of that medication... Thanks I'll ask sometime next week on it and see if my son's insurance will pay for it or cover half the charges. Thanks Gailll
    mizzsonia

    Answer by mizzsonia at 1:46 PM on Oct. 23, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN